Alert archive / Montana / High Wind Warnings in 2012
High Wind Warning 5, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Jan 28, 2012, 9:15 PM MST for Phillips County, Montana. It took effect at Jan 29, 2012, 5:00 AM MST. It was in force for 15 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 28, 2012, 9:15 PM MST (04:15 UTC)
- In effect from
- Jan 29, 2012, 5:00 AM MST
- Expired
- Jan 29, 2012, 8:12 PM MST
- In force
- 15 hr
- Issued by
- NWS Glasgow, MT
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 29, 5:53 AM MST | NON-TSTM WND GST 70 | 11 Ene Zortman, MT | NORTHWEST WIND SUSTAINED 51 MPH WITH GUST TO 70 MPH. |
| Jan 29, 1:24 PM MST | NON-TSTM WND GST 79 | 11 Ene Zortman, MT | WEST-NORTHWEST WIND SUSTAINED 57 MPH WITH GUST TO 79 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 4.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 101 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
205 WWUS75 KGGW 290415 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 915 PM MST SAT JAN 28 2012 .A SWIFT WESTERLY FLOW ALOFT WILL DEVELOP SUNDAY. THIS WILL BRING VERY STRONG WINDS TO THE LITTLE ROCKIES AND THE IMMEDIATE SURROUNDING AREAS. MTZ060-291200- /O.UPG.KGGW.HW.A.0003.120129T1200Z-120130T0000Z/ /O.NEW.KGGW.HW.W.0005.120129T1200Z-120130T0000Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 915 PM MST SAT JAN 28 2012 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...FROM THE WEST AT 35 TO 45 MPH...WITH GUSTS LIKELY REACHING AS HIGH AS 60 MPH SUNDAY...ESPECIALLY ACROSS AREAS IMMEDIATELY EAST OF THE LITTLE ROCKIES ALONG HIGHWAY 191. * TIMING...BREEZY WINDS WILL INCREASE EARLY SUNDAY MORNING. THE STRONGEST WINDS WILL OCCUR DURING THE LATE MORNING AND AFTERNOON HOURS. WINDS WILL THEN DIMINISH BY SUNDAY EVENING. * IMPACTS...TRAVEL ALONG NORTH TO SOUTH ORIENTED ROADWAYS SUCH AS HIGHWAY 191 WILL BECOME HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE PREPARED FOR STRONG CROSSWINDS ALONG HIGHWAY 191 NEAR THE LITTLE ROCKIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
4 follow-up statements
677 WWUS75 KGGW 290938 NPWGGW URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 238 AM MST SUN JAN 29 2012 .A SWIFT WESTERLY FLOW ALOFT WILL STRENGTHEN TODAY. THIS WILL BRING VERY STRONG WINDS TO THE LITTLE ROCKIES AND IMMEDIATE SURROUNDING AREAS. MTZ060-291800- /O.CON.KGGW.HW.W.0005.120129T1200Z-120130T0000Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 238 AM MST SUN JAN 29 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * WINDS...FROM THE WEST AT 35 TO 45 MPH...WITH GUSTS LIKELY REACHING AS HIGH AS 60 MPH...ESPECIALLY ACROSS AREAS IMMEDIATELY EAST OF THE LITTLE ROCKIES AND ALONG HIGHWAY 191. * TIMING...BREEZY WINDS EARLY THIS MORNING WILL BECOME STRONG BY MID MORNING. THE STRONGEST WINDS WILL OCCUR DURING THE LATE MORNING AND AFTERNOON HOURS. WINDS WILL DIMINISH BY THE EVENING. * IMPACTS...TRAVEL ALONG NORTH TO SOUTH ORIENTED ROADWAYS SUCH AS HIGHWAY 191 WILL BECOME HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE PREPARED FOR STRONG CROSSWINDS ALONG HIGHWAY 191 NEAR THE LITTLE ROCKIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
288 WWUS75 KGGW 291716 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 1016 AM MST SUN JAN 29 2012 .A SWIFT WESTERLY FLOW ALOFT WILL STRENGTHEN TODAY. THIS WILL BRING VERY STRONG WINDS TO THE LITTLE ROCKIES AND IMMEDIATE SURROUNDING AREAS. MTZ060-300000- /O.CON.KGGW.HW.W.0005.000000T0000Z-120130T0000Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 1016 AM MST SUN JAN 29 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * WINDS...WEST 35 TO 45 MPH...WITH GUSTS AS HIGH AS 70 MPH...ESPECIALLY IMMEDIATELY EAST OF THE LITTLE ROCKIES AND ALONG HIGHWAY 191. * TIMING...THE STRONGEST WINDS WILL OCCUR DURING THE MORNING AND AFTERNOON HOURS. WINDS WILL DIMINISH BY EVENING. * IMPACTS...TRAVEL ALONG NORTH TO SOUTH ORIENTED ROADWAYS SUCH AS HIGHWAY 191 WILL BE HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE PREPARED FOR STRONG CROSSWINDS ALONG HIGHWAY 191 NEAR THE LITTLE ROCKIES. WINDS OF THESE SPEEDS CAN ALSO CAUSE DAMAGE TO STRUCTURES AND BLOW LARGE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
428 WWUS75 KGGW 292149 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 249 PM MST SUN JAN 29 2012 .A SWIFT WESTERLY FLOW ALOFT WILL STRENGTHEN TODAY. THIS WILL BRING VERY STRONG WINDS TO THE LITTLE ROCKIES AND IMMEDIATE SURROUNDING AREAS. MTZ060-300600- /O.EXT.KGGW.HW.W.0005.000000T0000Z-120130T0600Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 249 PM MST SUN JAN 29 2012 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING. * WINDS...WEST 35 TO 45 MPH...WITH GUSTS AS HIGH AS 65 MPH... ESPECIALLY IMMEDIATELY EAST OF THE LITTLE ROCKIES AND ALONG HIGHWAY 191. * TIMING...THE STRONGEST WINDS WILL CONTINUE TODAY INTO EVENING. WINDS SHOULD START TO DIMINISH BY LATE IN THE EVENING. * IMPACTS...TRAVEL ALONG NORTH TO SOUTH ORIENTED ROADWAYS SUCH AS HIGHWAY 191 WILL BE HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE PREPARED FOR STRONG CROSSWINDS ALONG HIGHWAY 191 NEAR THE LITTLE ROCKIES. WINDS OF THESE SPEEDS CAN ALSO CAUSE DAMAGE TO STRUCTURES AND BLOW LARGE OBJECTS AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
307 WWUS75 KGGW 300312 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 812 PM MST SUN JAN 29 2012 ...WIND SPEEDS DIMINISHING TONIGHT... MTZ060-300415- /O.CAN.KGGW.HW.W.0005.000000T0000Z-120130T0600Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 812 PM MST SUN JAN 29 2012 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. WEST WINDS HAVE DIMINISHED TO A BREEZY 20 TO 30 MPH...AND WILL CONTINUE TO TAPER OFF THROUGH THE EVENING. SINCE WINDS NO LONGER POSE A THREAT FOR TRAVEL ALONG HIGHWAY 191 NEAR THE LITTLE ROCKIES...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Jan 28, 8:25 PM MST, 50 minutes earlier.
Area forecast discussion, Jan 28, 8:25 PM MST, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 825 PM MST SAT JAN 28 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH MONDAY... UPDATED THE FORECAST TONIGHT TO RAMP UP POPS QUITE A BIT GIVEN INCREASING SNOW SHOWERS SHOWING UP ON RADAR IMAGERY. EVEN THOUGH THE GFS MODEL CONTINUED TO BACK OFF ON THE PRECIPITATION...IT LOOKS LIKE THE NAM MODEL IS CLOSER TO WHAT IS HAPPENING. INCREASED POPS UP TO LIKELIES AND SPLIT THE IMMEDIATE SHORT TERM GRIDS INTO 3-HOURLY INTERVALS TO REPRESENT THE EASTWARD PROGRESSION OF THE SNOW FALL. UP TO AN INCH OF SNOW WILL BE POSSIBLE OVER OUR CENTRAL EASTERN ZONES TONIGHT. BMICKELSON PREVIOUS SHORT TERM DISCUSSION...RIDGE TO OUR WEST...WITH NW FLOW AT ALL LEVELS CONTINUING. WINDY WEATHER AT TIMES TODAY SHOULD QUICKLY DIMINISH TO LIGHT AND VARIABLE AROUND SUNSET AS MODELS SHOW SURFACE PRESSURE GRADIENTS BECOMING WEAK. CONSIDERABLE MID/HIGH CLOUDS SPREADING INTO OUR AREA WELL AHEAD OF THE NEXT SYSTEM ON BC COAST. THIS WILL INCREASE AS A WARM FRONT DEVELOPS JUST TO OUR WEST TONIGHT. THIS WILL DEVELOP A SLIGHT CHANCE OF SNOW MAINLY IN OUR N LATE TONIGHT. MAIN DYNAMICS ARE THE ISENTROPIC LIFT FROM THE FRONT ITSELF WHICH IS MODERATE. NAM REMAINS BY FAR THE MOISTEST MODEL. ALL OTHER MODELS MUCH DRIER...BUT THEY TEND TO BE TOO DRY IN THIS PATTERN...SO WILL GO WITH MAINLY SLIGHT CHANCES ON POPS AND SOME LIGHT QPF. THE WARM FRONT SWEEPS E ACROSS THE AREA SUNDAY MORNING. 850 MB 0C TEMP LINE MOVES ACROSS THE AREA...MEANING END OF SNOW POSSIBILITIES...WITH ANY PRECIP POSSIBLY ENDING AS LIGHT FREEZING RAIN. WILL UPDATE HAZARDOUS WEATHER OUTLOOK (HWO) FOR THIS. BY AFTERNOON A WARMER AIR MASS COVERS ALL OF NE MT WITH TEMPS CLIMBING INTO THE 40S MOST PLACES. MODELS SHOWING A W FLOW ALOFT INCREASING BY SUNDAY MORNING TO 40 TO 60 KT AT 850 MB. FOR MOST OF NE MT FORECAST SOUNDINGS INDICATE THESE SPEEDS WON'T MIX TO LOWER LEVELS...BUT LITTLE ROCKIES IN SW PHILLIPS COUNTY MORE THREATENED. WILL CONTINUE THE HIGH WIND WATCH THERE. QUITE A BIT OF MODEL DIFFERENCE WITH THE UPPER PORTION OF THE INCOMING SHORTWAVE SUNDAY. NAM AND LATEST ECMWF FASTER AND STRONGER. WILL LEAN MORE TOWARD OTHER MODELS AS THE NAM SEEMING MORE OFF BY ITSELF WITH HANDLING THIS SYSTEM.THERE IS A WEAK COLD FRONT WITH THIS TOO...WHICH WILL GIVE ISOLATED RAIN AND SNOW SHOWERS TO OUR N SUNDAY. SIMONSEN .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... DIDN/T MAKE TOO MANY CHANGES TO GOING FORECAST. MODELS CONTINUED TO SHOW DISTURBANCE MOVING THROUGH/DEVELOPING OVER THE AREA MONDAY NIGHT WITH THE BEST POPS OVER THE EASTERN ZONES. MORE AMPLIFIED PATTERN SETS UP FOR LATE IN THE WEEK WITH AN ABNORMALLY STRONG RIDGE COMING INTO THE ROCKY MOUNTAINS. 12Z GFS HAS SLOWED THE PROGRESSION OF THE RIDGE A BIT BUT DIDN/T SWAY GRIDS TOWARD THIS SOLUTION YET. 850 MB TEMPS LOOK TO POP UP CLOSE TO +4 TO +10C WHICH WOULD RESULT IN TEMPS IN THE 40S AND 50S. JAMBA PREVIOUS DISCUSSION... EXTENDED PERIOD OPENS MONDAY NIGHT WITH A WEAK UPPER TROF SWINGING ACROSS EASTERN MONTANA. MODELS NOT YET IN GOOD AGREEMENT WITH THE TIMING OF THIS WAVE WITH GEM ABOUT 12 HOURS FASTER THEN THE GFS WITH THE ECMWF BETWEEN THE TWO. WEAK SURFACE LOW AND COLD AIR ADVECTION ALONG WITH DECENT MOISTURE AND LIFT SUGGEST SOME POTENTIAL FOR A MIX OF RAIN AND SNOW. ANOTHER WEAK SHORTWAVE FOLLOWS ON WEDNESDAY BUT THIS ONE TRACKS FURTHER SOUTHWEST KEEPING NORTHEAST MONTANA DRY BUT WILL KEEP SLIGHTLY COLDER AIR MASS OVER THE REGION. UPPER TROF DROPPING FROM THE ALEUTIANS TOWARD THE WEST COAST FROM MIDWEEK INTO THE WEEKEND WILL BUILD A STRONG RIDGE OVER THE ROCKIES. THIS WILL PUSH WARM DRY AIR EAST OF THE ROCKIES THROUGH THE END OF THE EXTENDED PERIOD. EBERT && .AVIATION... VFR. CLOUDS WILL THICKEN AND LOWER TONIGHT AS A DISTURBANCE TRACKS INTO NORTHEAST MONTANA. MVFR CONDITIONS ARE EXPECTED IN LIGHT SNOW LATE TONIGHT INTO SUNDAY. LIGHT WINDS OVERNIGHT WILL BECOME WESTERLY ON SUNDAY AT 10 TO 20 KTS. GILCHRIST && .GLASGOW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM 5 AM MST SUNDAY THROUGH SUNDAY AFTERNOON FOR SOUTHWEST PHILLIPS. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jan 28, 6:09 PM MST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 609 PM MST SAT JAN 28 2012 MTZ060-291300- SOUTHWEST PHILLIPS- 609 PM MST SAT JAN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG WARM FRONT WILL PUSH THROUGH NORTHEAST MONTANA ON SUNDAY BRINGING VERY GUSTY WINDS FROM THE WEST. SUSTAINED WINDS OF 30 TO 40 MPH WITH SOME GUSTS AS HIGH AS 60 MPH ARE POSSIBLE OVER THE LITTLE ROCKIES. MOTORISTS SHOULD EXERCISE CAUTION ALONG NORTH TO SOUTH ORIENTED ROADWAYS...ESPECIALLY IN HIGH PROFILE VEHICLES. THERE REMAINS A HIGH WIND WATCH SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016>027-059-061-062-291300- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- EASTERN ROOSEVELT- 609 PM MST SAT JAN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF LIGHT SNOW LATE TONIGHT...BECOMING A SLIGHT CHANCE OF LIGHT FREEZING RAIN SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2012Every high wind warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.